MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAMAXX SR PLAT 18SYS 6X25; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAMAXX SR PLAT 18SYS 6X25; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DMX18062520
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Due to the clinically significant delay in procedure (1 hour), the event has been classified as a "serious injury".Procode: krd/hcg.Physical manufacturer name: (b)(4).The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other").Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that the size of the 6x25 deltamaxx 18 (dmx18062520/c30717) stretch-resistant thermo-mechanical coil was deemed unsuitable for the target lesion and during its removal from the patient, the device separated in the unspecified microcatheter.The coil and microcatheter were removed as a unit.The unspecified guiding catheter was displaced because of the manipulation, which ultimately lead to the reinsertion of the guiding catheter and microcatheter.The surgery was delayed one hour due to the event.The event also resulted in the usage of new products.There was no report of consequence or impact to the patient.The device will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: a report was received that the size of the 6x25 deltamaxx 18 (dmx18062520/c30717) stretch-resistant thermo-mechanical coil was deemed unsuitable for the target lesion and during its removal from the patient, a part of the product broke/detached in the unspecified microcatheter.The coil and microcatheter were removed as a unit.The unspecified guiding catheter was displaced because of the manipulation, which ultimately lead to the reinsertion of the guiding catheter and microcatheter.The surgery was delayed one hour due to the event.The event also resulted in the usage of new products.No patient complications occurred as a result of the event.Multiple attempts to obtain additional information were unsuccessful.The 6x25 deltamaxx 18 was returned for evaluation.The embolic coil was stretched and detached from the device positioning unit (dpu); it was returned tangled around the dpu.The embolic coil was gently disentangled from the dpu.The device was fully unsheathed.The resheathing tool had been advanced past the proximal end of the green introducer.The dpu had been fully advanced through the introducer.The resheathing tool was broken.There was a kink in the flexible tip coil section of the dpu.The ball tip was present and intact.The embolic coil was kinked and stretched.There was blood on the embolic coil.The proximal loop and solder ring were present, indicating that the embolic coil was complete.The detachment fiber had been pulled out of the distal outer sheath and broken.The resistance heating (rh) coil had not heated.There was a minor amount of plastic remodeling damage to the v-notch of the resheathing tool.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil detached prematurely was confirmed.The embolic coil was returned complete, as shown by the presence of both the ball tip and the proximal loop.However, the embolic coil was detached from the dpu.Since the rh coil had not been heated and the detachment fiber has been pulled from the distal outer sheath and broken, the embolic coil detached mechanically.Mechanical detachment and stretching of the embolic coil generally occur when excessive retraction force is applied to the device in the presence of resistance.The exact circumstances surrounding the reported event are unknown, and no definitive cause of resistance can be identified from the condition of the returned device.The embolic coil was kinked as well as stretched.This damage could have caused resistance; it could have been caused by the same application of force that resulted in the stretching and detachment of the embolic coil, or it could have occurred after the reported event, during storage and/or return of the device.100% of devices are inspected for damage to the embolic coil at final assembly.Thus, it is very unlikely that the device left the manufacturing facility with any of the observed damage.It is possible that clinical/procedural factors and the concomitant microcatheter may have contributed to the reported failure; however, due to the lack of procedural information and based on the analysis, a definitive root cause conclusion regarding the reported event cannot be determined.With review of the analysis and the device history records, there is no indication of any device manufacturing or design issues related to the reported event or damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAMAXX SR PLAT 18SYS 6X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7525056
Report Number3008114965-2018-00626
Device Sequence Number11119111
Product Code KRD
UDI-Device Identifier10878528001710
UDI-Public10878528001710
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberDMX18062520
Device Lot NumberC30717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;